# SDR CA110504008

- Difficulty date: May 2, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-34-200
- Aircraft time: 3,577 hours
- Engine: Lyc IO360C1E6
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel Half
- Part number: 4090A
- Condition: Broken
- Location: Mlg
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING TAXI, THE PILOT NOTED A STRONG VIBRATION FROM THE LANDING GEAR.  THE PILOT SHUTDOWN THE ACFT ON THE TAXIWAY AND NOTED A PROBLEM WITH THE LT WHEEL, BRAKE. UPON INSPECTION BY AMO, IT WAS FOUND THAT A PIECE OF THE INNER WHEEL HALF HAD BROKEN FREE, ABOUT 1" X 4" LONG, AND BECAME LODGED BETWEEN THE TIRE AND THE BRAKE LINING BACK PLATES, CAUSING THE WHEEL TO BE DIFFICULT TO ROTATE. UPON DETAILED INSPECTION, DUE TO DIRT AND RUBBER BUILD UP CAUSED BY THE TIRE RUBBING ON THE BROKEN PIECE, IT IS DIFFICULT TO TELL IF AN EXISTING CRACK IN THE PART HAD PROPOGATED TO THE POINT OF FAILURE, OR IF IT WAS AN ISOLATED FAILURE.  THE WHEEL, TIRE AND TUBE WERE REPLACED, AND THE ACFT RETURNED TO SERVICE.
